MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145044
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post- operatively, there was a leak and a crack was observed in the red (arterial) luer adapter.There was no harm to the patient.
 
Additional Manufacturer Narrative
Evaluation summary: a device history review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.All dhr are reviewed for accuracy prior to product release.The sample received at cms was a catheter without the arterial (red) adapter.The catheter came inside a generic plastic bag and presents a sign of manipulation the red adapter was detached from the extension and it was not presented in sample returned.The venous (blue) adapter did not present any problem.Manufacturing performed 100% inspection for cracked adapters which would identify this issue in the catheter assembly.The reported condition has not been confirmed.The evidence provided is not enough to relate this event to the manufacturing operations.Based on the available information, it can be concluded that product was manufactured according to specifications; for this reason the adapter was more likely damaged due to manipulation.The most possible root cause can be considered as misuse: the instructions for use(ifu) were not followed causing adapter over tightening.No trends or triggers have been found.No action is deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7201791
Report Number3009211636-2018-00020
Device Sequence Number11134418
Product Code MSD
UDI-Device Identifier20884521013244
UDI-Public20884521013244
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2018
Device Model Number8888145044
Device Catalogue Number8888145044
Device Lot Number1521000162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Initial Date Received by Manufacturer 01/04/2018
Supplement Date Received by Manufacturer03/15/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1